Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 8, 2018, 6:28 AM EST for Forsyth County, Fulton County, Georgia. It took effect at Feb 8, 2018, 11:00 AM EST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2018, 6:28 AM EST (11:28 UTC)
- In effect from
- Feb 8, 2018, 11:00 AM EST
- Expired
- Feb 9, 2018, 1:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
055
WGUS42 KFFC 081128
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
628 AM EST Thu Feb 8 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-121-090128-
/O.NEW.KFFC.FL.W.0004.180208T1600Z-180209T0600Z/
/APHG1.1.ER.180208T1600Z.180208T1800Z.180209T0000Z.NO/
628 AM EST Thu Feb 8 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Alpharetta.
* From this morning until this evening.
* At 5AM Thursday the stage was 6.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast to rise above flood stage by late this morning and
crest near 7.1 feet by this afternoon.The river will
fall below flood stage by this evening.
* At 7.0 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$2 follow-up statements
201
WGUS82 KFFC 081809
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
109 PM EST Thu Feb 8 2018
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-090730-
/O.EXT.KFFC.FL.W.0004.000000T0000Z-180209T0730Z/
/APHG1.1.ER.180208T1650Z.180209T0000Z.180209T0130Z.NO/
109 PM EST Thu Feb 8 2018
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Big Creek near Alpharetta.
* Until late tonight.
* At 12 PM Thursday the stage was 7.1 feet...and rising slowly.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will crest near 7.1 feet by this evening, then fall
below flood stage.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$898
WGUS82 KFFC 082316
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
616 PM EST Thu Feb 8 2018
...The Flood Warning is cancelled for the following creek in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC117-121-082346-
/O.CAN.KFFC.FL.W.0004.000000T0000Z-180209T0730Z/
/APHG1.1.ER.180208T1650Z.180208T2030Z.180208T2203Z.NO/
616 PM EST Thu Feb 8 2018
The Flood Warning is cancelled for
The Big Creek near Alpharetta.
* This takes effect immediately.
* At 5PM Thursday the stage was 6.9 feet...and falling.
* Flood stage is 7.0 feet.
* The creek will continue to fall.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:00 AM EST, 28 minutes earlier.
Area forecast discussion, Feb 8, 6:00 AM EST, 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 600 AM EST Thu Feb 8 2018 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 312 AM EST Thu Feb 8 2018/ SHORT TERM /Today through Friday/... For the most part we will be in between weather systems Today and Tonight with leftover light rain exiting central Ga this morning. Once the light rain exits central Ga, dry weather can be expected through tonight. Broad surface high pressure will move over the OH/TN valleys and southern Appalachians late today and into the western Atlantic on Friday. Southerly overrunning flow brings deep moisture north rather quickly on Friday and this will effect central and portions of n Ga with returning mainly light rain chances. The airmass looks to be too stable for significant thunderstorm chances at this time. Forecast high temperatures are running close to normal today and near to 4 degrees below normal on Friday. Forecast low temperatures are running close to normal tonight. Overall confidence is medium. BDL LONG TERM /Friday Night through Wednesday/... Long term period will be wet, with prolonged showers and thunderstorms possible. A long wave upper level trough deepening over the desert southwest will set up a series of disturbances moving through the upper level flow. As the trough remains anchored over the desert southwest, a surface front to our north and west will slowly sag southeast through the weekend approaching the forecast area by daybreak Sunday and slowly trekking across the area through midday Monday. Highest pops Friday night will mainly be over north portions of the forecast area, with likely to categorical pops across the area through the weekend. Models showing enough instability on Sunday to warrant isolated thunder mention although most looks to be of the elevated variety at this point. Models in good agreement (With each other and run-to-run consistency) in targeting areas along and north of a Carroll to Banks line of 2 to 3 inches with isolated higher amounts. The wet pattern remains across the area through mid week although there is a definite divergence in solutions by Monday. GFS develops a second surface wave while ECMWF is less progressive pushing initial front through the forecast area. While rain chances will diminish to chance through the work week, an additional one-half or more rainfall will be possible. Models are both indicating more of a zonal upper level flow setting up by the end of the long term periods, but we will have to see how it plays out. At this time, instability through early next week is limited and will keep thunder out of forecast except for Sunday. Temperatures are in line with above normal values through the period. Atwell && .AVIATION... 12Z Update... Any remaining IFR-MVFR ceilings over the far nw and far se are expected to improve to VFR this morning. Otherwise just high level ceilings diminishing. Surface winds NNW around 10 kts or less today and light and variable tonight. //ATL Confidence...12 Update... Medium to High confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 58 35 57 47 / 0 0 30 50 Atlanta 55 37 56 48 / 0 0 30 50 Blairsville 53 30 56 42 / 0 0 20 60 Cartersville 53 34 58 47 / 0 0 20 60 Columbus 61 40 58 51 / 0 0 40 50 Gainesville 56 36 55 46 / 0 0 20 60 Macon 61 37 57 50 / 0 0 50 50 Rome 53 32 59 47 / 0 0 20 60 Peachtree City 57 35 57 48 / 0 0 30 50 Vidalia 62 41 59 54 / 5 5 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Atwell AVIATION...BDL
Hazardous weather outlook, Feb 8, 4:41 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 441 AM EST Thu Feb 8 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 441 AM EST Thu Feb 8 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Several upper level systems will move through the area through the extended period, especially the weekend resulting in a very wet period. Total rainfall could reach 3 to 5 inches over portions of north Georgia this week with some minor flooding likely. Thunderstorms are also possible on Sunday afternoon although severe storms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:40 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 10 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.